(Closed) What happened when you stopped taking birth control pills?

posted 6 years ago in TTC
Post # 4
Member
1069 posts
Bumble bee

I was on birth control pills from age 15 to 27. When I stopped I noticed that my cramps got worse, but my periods got lighter and shorter (weird I know).. and I started to get PMS a few days before my period was due.

Another thing was I was on Yasmin and my skin was perfect on it, now I get monthly breakouts as well as a breakout for about a month right after stopping.

Post # 5
Member
1306 posts
Bumble bee

I came off BCP back in March just to see what happened with my body (I had been on them for 7ish years).  My cycles were surprisingly regular post BCP.  Although my period cramps came back with a vengeance!!  No noticeable weight gain/loss.  Holy oily skin, though!!  I suddenly got backne, which I don’t remember ever having.  I felt greasy and gross all the time.  Which of course led to more breakouts. 

I wouldn’t say I got mood swings, but I for sure “felt” my moods more.  I felt more “even” while on the pill.  When I went off, when I was sad, I really felt sad.  But when I felt happy, I really felt happy!!

I have a friend who came off the pill in March, too.  She still hasn’t gotten her period :-  (no, she’s not pregnant, either!!)  It varies for everyone I guess.

Post # 6
Member
881 posts
Busy bee
  • Wedding: September 2012

@nickels:  I went off in September.  My first cycle I had hot flashes a few times (very brief) and also mood swings periodically.  I’m now halfway through my 2nd cycle and I haven’t noticed any symptoms.  I don’t know if I had any weight gain, I went off BC during my honeymoon and did gain weight but I always gain weight on vacation so I don’t really think it was related to stopping the pills. 😛  I was really worried about acne as mine wasn’t great before I went on the pill but so far I haven’t had any breakouts since I stopped.  May have just been that I was a lot younger before I went on them (21) and maybe now that I am older I have outgrown the outbreaks.  Here’s hoping!

Post # 7
Member
788 posts
Busy bee
  • Wedding: August 2014

@doxielove:  This is pretty much the experience I had, too. I was also on the pill for about 7 years. Before I was on it, I had vicious cramps, and well, they’re back now, which is lame. However, my period is pretty regular now, and it wasn’t at all before.

Post # 8
Member
3624 posts
Sugar bee
  • Wedding: October 2011

I just stopped the pill on oct 22. So far…. nothing has happened at all.

Post # 9
Member
5800 posts
Bee Keeper
  • Wedding: May 2011

I stopped for a few months last year and I lost SO MUCH hair. Other than that I was regular pretty immediately.

Post # 10
Member
3624 posts
Sugar bee
  • Wedding: October 2011

@LGenz:  Oh wow. this explains so much… hahaha I thought I was going bald!

Post # 11
Member
4582 posts
Honey bee
  • Wedding: October 2011

I was on the pill for about 8 years, stopped in April. Weight and sex drive stayed about the same. My skin got super oily and acne prone. My periods remained pretty regular but were shorter and lighter (the opposite of what I expected)

Post # 12
Member
14658 posts
Honey Beekeeper
  • Wedding: June 2011

I only took for 2 years, but nothing happen when I stopped, just as nothing really happened when I started it.  No acne, weight gain, mood swings, nothing.  Only thing now is that my periods are back to unpredictable as they were before.

Post # 13
Member
462 posts
Helper bee
  • Wedding: October 2012

Stopped mine 3 weeks ago after the Wedding. I was feeling emo and let’s just say I got real EMO! Lol. Yep I’m off the pill! 

Post # 14
Member
383 posts
Helper bee
  • Wedding: November 2013

@LGenz:  I lost alot of hair too when I stopped…

Post # 15
Member
875 posts
Busy bee
  • Wedding: May 2012

I was on birth control for exactly five months. I took it so that I could skip my period on my wedding day. My Darling Husband and I never used protection, and never got a scare, because we did the pull out method.

 

Anyway, After getting off, for two months I did not get my period. My cousin forgot to take her pill one time and got pregnant. Everyone’s different.

Post # 16
Member
1080 posts
Bumble bee
  • Wedding: June 2012

If there was a pill side effect–I probably had it.  I HATED being on the pill!  I got headaches almost daily, I felt depressed and sad often, had no motivation to do anything, had no sex drive, had pretty bad vaginal dryness, super hungry all the time, etc. etc.!  The only good thing about the pill is it made my boobs bigger and it was never a guessing game as to when AF would come, and it was always short and pretty light.  I know waaaaay long ago before I started hormonal BC I had pretty heavy periods and bad cramps.  Those may come back, but I would rather take Ibuprofen for a few days a month to make that feel better than have to take a pill every day that makes me feel like crap! 

This is only my first month off of it and I feel like I have way more energy, less frequent headaches, less sadness, less vaginal dryness, and I can’t get enough of Darling Husband and BDing! LOL! My boobs are already getting smaller, but oh well, they also don’t hurt like crazy 24/7! I never really had too bad of acne, and I feel like being off the pill it hasn’t really gotten any better or worse, I have always had a few minor zits here and there.  

A lot of people do really great on the pill. I am not one of those people.  I am so glad to be off the pill, except now I am probably KU, which is definitely not a terrible thing either.  We’re married and responsible, although Darling Husband is a little less baby crazy than me! 

The topic ‘What happened when you stopped taking birth control pills?’ is closed to new replies.

Find Amazing Vendors